Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 11, NWS Raleigh, NC

May 27, 2024Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this tornado warning at May 27, 2024, 4:15 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2024, 4:15 PM EDT (20:15 UTC)
Expired
May 27, 2024, 4:49 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:47 PM EDTTSTM WND DMG1 Sw Scotland Neck, NCTrees and powerlines down on Downing Dr. Radar estimated time.
May 27, 4:52 PM EDTTSTM WND DMG1 W Hobgood, NCTrees down along HWY 97.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:39 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

379 
WFUS52 KRAH 272015
TORRAH
NCC065-083-272100-
/O.NEW.KRAH.TO.W.0011.240527T2015Z-240527T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
415 PM EDT Mon May 27 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  North central Edgecombe County in central North Carolina...
  Southeastern Halifax County in central North Carolina...

* Until 500 PM EDT.

* At 415 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles northeast of Rocky Mount, moving east at 20
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Scotland Neck around 430 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Whitakers and Hobgood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3603 7740 3603 7763 3604 7766 3607 7770
      3612 7771 3612 7770 3620 7759 3624 7747
      3619 7738 3612 7735
TIME...MOT...LOC 2015Z 263DEG 15KT 3608 7765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

26
3 follow-up statements
577 
WWUS52 KRAH 272027
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
427 PM EDT Mon May 27 2024

NCC065-083-272100-
/O.CON.KRAH.TO.W.0011.000000T0000Z-240527T2100Z/
Edgecombe NC-Halifax NC-
427 PM EDT Mon May 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTH
CENTRAL EDGECOMBE AND SOUTHEASTERN HALIFAX COUNTIES...

At 427 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Scotland Neck, or 13 miles north of
Tarboro, moving east at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Scotland Neck around 435 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3606 7738 3604 7756 3605 7762 3609 7765
      3615 7763 3619 7758 3624 7747 3619 7738
      3612 7735
TIME...MOT...LOC 2027Z 252DEG 19KT 3610 7757 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

26
298 
WWUS52 KRAH 272039
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
439 PM EDT Mon May 27 2024

NCC065-272048-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-240527T2100Z/
Edgecombe NC-
439 PM EDT Mon May 27 2024

...THE TORNADO WARNING FOR NORTH CENTRAL EDGECOMBE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.

&&

LAT...LON 3607 7738 3607 7753 3608 7754 3609 7753
      3612 7758 3616 7755 3621 7741 3619 7738
      3612 7735
TIME...MOT...LOC 2038Z 259DEG 19KT 3611 7749 

$$

NCC083-272100-
/O.CON.KRAH.TO.W.0011.000000T0000Z-240527T2100Z/
Halifax NC-
439 PM EDT Mon May 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN HALIFAX COUNTY...

At 438 PM EDT, a severe thunderstorm capable of producing a tornado 
was located 4 miles west southwest of Scotland Neck, or 14 miles 
north of Tarboro, moving east at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Scotland Neck around 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3607 7738 3607 7753 3608 7754 3609 7753
      3612 7758 3616 7755 3621 7741 3619 7738
      3612 7735
TIME...MOT...LOC 2038Z 259DEG 19KT 3611 7749 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

26
708 
WWUS52 KRAH 272049
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
449 PM EDT Mon May 27 2024

NCC083-272059-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-240527T2100Z/
Halifax NC-
449 PM EDT Mon May 27 2024

...THE TORNADO WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.

&&

LAT...LON 3607 7738 3607 7753 3608 7754 3609 7753
      3612 7758 3616 7755 3621 7741 3619 7738
      3612 7735
TIME...MOT...LOC 2048Z 263DEG 15KT 3612 7743 

$$

CA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 27, 4:00 PM EDT, 15 minutes earlier.

Area forecast discussion, May 27, 4:00 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
400 PM EDT Mon May 27 2024

.SYNOPSIS...
Unseasonably warm and humid airmass will continue unsettled
conditions through tonight. A series of cold fronts will move
through central NC through mid week with high pressure building
overhead for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 345 PM Monday...

Thick cirrus associated with several MCVs currently traversing
central NC has largely limited showers and thunderstorms thus far
this afternoon. In wake of the passing MCVs, skies have cleared
across our western areas. These locations have largely remained
stable from cloud cover and this morning's cold pool, but we are
starting to see some cu develop in this vicinity (although dew
points have mixed out into the mid 60s here). It may be challenging
for any development over these locations, but can't rule out a few
isolated showers/storms through the next few hours.

For those along and east of US-1, SBCAPE has soared to greater than
3500 J/kg. Kinematics in this vicinity continue to support the
potential for strong to severe storms over the next several hours as
forcing associated with the MCVs continue eastward. Model-derived
STP values and hodographs suggest some enhanced rotation potential
east of I-95 the next few hours. Additionally, sfc winds have backed
some over and just east of Wilson/Edgecombe/Halifax counties. As
such, those in the Coastal Plain may see a relatively enhanced
tornado potential over the next few hours.  Otherwise, given the
potential for explosive updrafts both large hail and damaging wind
gusts will be possible with any stronger storms.

The storm threat should push northeast of us by ~22Z. Some residual
showers/isolated shallow storms may be possible across the western
Piedmont later this afternoon, but overall the severe threat should
wane with loss of heating.

Warm overnight lows in the upper 60s are expected.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 340 PM Monday...

A longwave trough will be over the Eastern US on Tuesday and Tuesday
night, as any shortwave energy stays well to our north. At the
surface, a cold front that pushed through central NC on Monday night
and Tuesday morning will linger over eastern NC through the day. So
a stray shower or storm can't be entirely ruled out in the far SE
(mainly Sampson County) in the afternoon, so have slight chance POPs
there, but otherwise it will be dry and mostly sunny across the
region. NW flow behind the cold front will bring much lower dew
points in the 50s. However, it will take a while for the cooler air
to get here, so expect another warmer-than-normal day with highs in
the mid-to-upper-80s, maybe touching 90 in the far south. Lows
Tuesday night will be in the upper-50s to mid-60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 400 PM Monday...

The extended period looks to be largely dry through at least
Saturday. Mid/upper troughing will linger over the Eastern Seaboard
from Wednesday through Friday, with a series of embedded shortwaves
moving within it. A particularly vigorous one looks to move SE
across the Mid-Atlantic on Thursday night and Friday. However, these
systems look moisture starved. The 12z GFS and CMC do spit out light
precipitation in the Coastal Plain on Thursday night/early Friday,
so added slight chance POPs there, but no significant rain is
expected. Cool surface high pressure building down from the Great
Lakes will bring a downward trend in temperatures through the
workweek, with near-normal highs on Wednesday dropping to 5-10
degrees below normal (mid-to-upper-70s) by Friday. Lows will drop
into the upper-40s to lower-50s on Saturday morning. The surface
high and associated mid/upper ridging will build over central NC on
Saturday, bringing another dry day with highs increasing back to
upper-70s to lower-80s. A weak shortwave may move across the area on
Sunday/Monday, and the ECMWF and a minority of its ensembles have
some precipitation. So carry slight chance POPs on these days, but
the GFS and CMC are dry and confidence in any significant rain is
low.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
As of 132 PM Monday...

Outside of temporary restrictions from scattered afternoon
convection, VFR conditions should largely prevail through the 24 hr
TAF period.  There is considerable uncertainty wrt to convection the
rest of today. Observational and model trends suggest the best
chance for storms would be at the eastern TAF sites the next several
hours. However, confidence in any storms impacting even these
airports is quite low.

Otherwise, expect layered VFR clouds to persist through much of the
rest of the period, with perhaps some scattered stratus across the
east early Tuesday morning.  Gusty sswly sfc flow will subside
around sunset tonight, with light winds expected overnight.

Outlook: VFR conditions should persists through the extended as dry
high pressure wedges in.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Swiggett
NEAR TERM...Luchetti
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...Luchetti
Hazardous weather outlook, May 27, 3:43 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
343 PM EDT Mon May 27 2024

NCZ007-021>025-038>040-073>076-083-084-281945-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
343 PM EDT Mon May 27 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a Slight risk, level 2 of 5, of severe storms today.
Isolated to scattered showers and storms are possible. Some storms
may be severe and be capable of all hazards including damaging wind
gusts, large hail, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ008>011-026>028-041>043-077-078-085-086-088-089-281945-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
343 PM EDT Mon May 27 2024

...TORNADO WATCH 335 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, May 27, 11:10 AM EDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1110 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Tstm Wnd Dmg     5 S Lake Wheeler        35.63N 78.72W
05/27/2024                   Wake               NC   Broadcast Media

            A large tree was uprooted and fell across
            Scott Rd and onto adjacent power lines. Time
            estimated from radar.

&&

MWS
Local storm report, May 27, 11:13 AM EDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1113 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     Tstm Wnd Dmg     4 ENE Fuquay-Varina     35.62N 78.74W
05/27/2024                   Wake               NC   Utility Company

            Duke Energy reported an outage caused by
            fallen trees or limbs damaging equipment.
            Time estimated from radar.

&&

MWS
Local storm report, May 27, 12:58 PM EDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1258 PM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     Tstm Wnd Dmg     1 ENE Holly Springs     35.66N 78.82W
05/26/2024                   Wake               NC   Broadcast Media

            Branches, the largest of which was 6-8
            inches in diameter, were snapped from a
            maple tree on Flint Point Ln. Time estimated
            by radar.

&&

MWS
Local storm report, May 27, 1:56 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
156 PM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     Hail             3 SE Lake Wheeler       35.67N 78.68W
05/27/2024  M0.50 Inch       Wake               NC   Public

            Report from mPING: Half-inch (0.50 in.).

&&

MWS
Local storm report, May 27, 1:59 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Raleigh NC
159 PM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Dmg     3 SW Thomasville        35.85N 80.11W
05/26/2024                   Davidson           NC   911 Call Center

            Several trees and powerlines were blown down
            across Davidson county.

0933 PM     Tstm Wnd Dmg     3 W Denton              35.65N 80.17W
05/26/2024                   Davidson           NC   911 Call Center

            A tree was blown down onto Flat Swamp Rd
            near Summerville Church Rd. Time estimated.

0940 PM     Tstm Wnd Dmg     1 NNW Martha            35.64N 80.02W
05/26/2024                   Randolph           NC   Emergency Mngr

            A tree was blown down near the intersection
            of Brantley Gordon Rd and Sandstone Tr.

0947 PM     Tstm Wnd Dmg     Randleman               35.81N 79.80W
05/26/2024                   Randolph           NC   Utility Company

            A tree was blown down onto powerlines along
            Swaim St in Randleman. Time estimated.

0947 PM     Tstm Wnd Dmg     1 N Randleman           35.83N 79.80W
05/26/2024                   Randolph           NC   Utility Company

            A tree was blown down onto powerlines along
            Business 220 near W. River Dr in Randleman.
            Time estimated.

1019 PM     Tstm Wnd Dmg     3 SE Hasty              35.64N 79.44W
05/26/2024                   Chatham            NC   Utility Company

            A tree was blown down onto powerlines along
            Bonlee Bennett Rd near Glenn Adams Dr. Time
            estimated.

1035 PM     Tstm Wnd Dmg     Pittsboro               35.72N 79.17W
05/26/2024                   Chatham            NC   911 Call Center

            Widespread reports of downed trees and
            powerlines across Chatham County.

1045 PM     Tstm Wnd Gst     3 SSW Moncure           35.58N 79.10W
05/26/2024  M45 MPH          Lee                NC   AWOS

            AWOS station KTTA Sanford.

1054 PM     Tstm Wnd Dmg     3 WNW New Hill          35.70N 78.94W
05/26/2024                   Wake               NC   Utility Company

            A tree was blown down onto powerlines along
            New Hill Olive Chapel Rd near Humie Olive
            Rd. Time Estimated.

1055 PM     Tstm Wnd Dmg     1 SSE Broadway          35.45N 79.05W
05/26/2024                   Lee                NC   Utility Company

            A tree was blown down onto powerlines along
            S. Main St. near Stevens Ave. Time
            estimated.

1101 PM     Tstm Wnd Dmg     4 SSW Fuquay-Varina     35.54N 78.82W
05/26/2024                   Harnett            NC   Utility Company

            A tree was blown down onto powerlines along
            US-401 near Rawls Church Rd. Time estimated.

1103 PM     Tstm Wnd Dmg     1 ENE Holly Springs     35.66N 78.82W
05/26/2024                   Wake               NC   Broadcast Media

            Branches, the largest of which was 6-8
            inches in diameter, were snapped from a
            maple tree on Flint Point Ln. Time estimated
            by radar.

1103 PM     Hail             Franklinton             36.10N 78.46W
05/26/2024  E0.75 Inch       Franklin           NC   Emergency Mngr

            Penny sized hail in Franklinton.

1109 PM     Tstm Wnd Dmg     Youngsville             36.03N 78.48W
05/26/2024                   Franklin           NC   Emergency Mngr

            Tree down in Youngsville.

1113 PM     Tstm Wnd Dmg     1 NE Lake Wheeler       35.71N 78.71W
05/26/2024                   Wake               NC   NWS Employee

            A tree was blown down on Olde South Rd.,
            near the intersection of Penny Rd. Time
            estimated from radar.

1113 PM     Tstm Wnd Dmg     3 SE Lake Wheeler       35.67N 78.68W
05/26/2024                   Wake               NC   Public

            Report from mPING: Trees uprooted or
            snapped; Roof blown off.

1147 PM     Tstm Wnd Gst     4 ENE Hope Mills        34.99N 78.88W
05/26/2024  M46 MPH          Cumberland         NC   ASOS

0842 AM     Tstm Wnd Dmg     4 ENE Fuquay-Varina     35.62N 78.74W
05/27/2024                   Wake               NC   Utility Company

            Duke Energy reported an outage caused by
            fallen trees or limbs damaging equipment.
            Time estimated from radar.

0845 AM     Tstm Wnd Dmg     5 S Lake Wheeler        35.63N 78.72W
05/27/2024                   Wake               NC   Broadcast Media

            A large tree was uprooted and fell across
            Scott Rd and onto adjacent power lines. Time
            estimated from radar.

0854 AM     Hail             3 SE Lake Wheeler       35.67N 78.68W
05/27/2024  M0.50 Inch       Wake               NC   Public

            Report from mPING: Half-inch (0.50 in.).

&&

MWS
Special weather statement, May 27, 3:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
317 PM EDT Mon May 27 2024

NCZ026-027-041>043-272015-
Nash NC-Johnston NC-Franklin NC-Wake NC-Wilson NC-
317 PM EDT Mon May 27 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NASH...SOUTHEASTERN
WAKE...WEST CENTRAL WILSON...NORTHERN JOHNSTON AND SOUTH CENTRAL
FRANKLIN COUNTIES THROUGH 415 PM EDT...

At 316 PM EDT, Doppler radar was tracking developing, strong
thunderstorms near Clayton, or 12 miles southeast of Raleigh, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Garner, Clayton, Zebulon, Bailey, Knightdale, Wendell, Middlesex,
Pilot, Emit, and Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3569 7804 3559 7826 3556 7848 3555 7865
      3559 7873 3572 7864 3592 7833 3594 7826
      3591 7817 3585 7811
TIME...MOT...LOC 1916Z 242DEG 18KT 3569 7851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:19 PM EDTSpecial Weather StatementRAHAlamance, Guilford56 min
May 26, 9:01 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford44 min
May 26, 9:23 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph37 min
May 26, 9:23 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange52 min
May 26, 9:37 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
May 26, 9:39 PM EDTAreal Flood AdvisoryRAHGuilford99 min
May 26, 9:43 PM EDTSpecial Weather StatementRAHGranville, Person, Vance47 min
May 26, 9:53 PM EDTAreal Flood AdvisoryRAHAlamance107 min
May 26, 9:57 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Lee, Moore, Orange and 1 more48 min
May 26, 10:17 PM EDTSpecial Weather StatementRAHDurham, Orange43 min
May 26, 10:22 PM EDTSpecial Weather StatementRAHAnson, Harnett, Montgomery, Moore, Richmond38 min
May 26, 10:25 PM EDTSpecial Weather StatementRAHFranklin, Granville, Warren65 min
May 26, 10:32 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Harnett, Johnston, Lee and 2 more43 min
May 26, 10:49 PM EDTSevere Thunderstorm WarningRAHFranklin41 min
May 26, 10:58 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more62 min
May 26, 11:04 PM EDTSpecial Weather StatementRAHWilson41 min
May 26, 11:06 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wake, Wayne54 min
May 26, 11:31 PM EDTSpecial Weather StatementRAHHalifax, Nash59 min
May 26, 11:46 PM EDTSpecial Weather StatementRAHWilson59 min
May 26, 11:55 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson50 min
May 26, 11:59 PM EDTSpecial Weather StatementRAHCumberland, Sampson61 min
May 27, 12:24 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wilson66 min
May 27, 3:26 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland64 min
May 27, 3:46 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore44 min
May 27, 4:55 AM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake65 min
May 27, 7:17 AM EDTSpecial Weather StatementRAHWarren43 min
May 27, 7:37 AM EDTSpecial Weather StatementRAHDurham38 min
May 27, 8:00 AM EDTSpecial Weather StatementRAHChatham, Durham, Lee, Wake45 min
May 27, 8:13 AM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake47 min
May 27, 3:17 PM EDTSpecial Weather StatementRAHWake58 min
May 27, 3:32 PM EDTSevere Thunderstorm WarningRAHHalifax58 min
May 27, 3:35 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake40 min
May 27, 3:45 PM EDTTornado WarningRAHHalifax32 min
May 27, 4:06 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHEdgecombe, Franklin, Halifax, Nash, Wilson39 min
May 27, 4:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
May 27, 4:35 PM EDTSpecial Weather StatementRAHEdgecombe25 min
May 27, 4:39 PM EDTSpecial Weather StatementRAHFranklin36 min
May 27, 4:51 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax24 min
May 27, 5:02 PM EDTSpecial Weather StatementRAHHalifax28 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.